Adderral - Ticks - Understanding - Help

Discussion in 'General Parenting' started by MyGoosesMom, Mar 19, 2007.

  1. MyGoosesMom

    MyGoosesMom New Member

    My son was recently upped to 25mg Adderral XR due to increased behavior issues at school.
    As we are not with him most days, we have to rely on the observations of others to make sure there are no adverse side effects to the medication.
    He is 9 and weighs 71 lbs.
    We went camping over Spring Break and he has begun complaining that his eyes hurt and has begun looking down and to the right. He says he can't help it.
    This is not something we saw on the 20mg and I tried a 20mg once we arrived back home on Sunday morning. I saw the tick once yesterday...we had seen it over and over and over the past week.
    Has anyone else had this experience?
    I have put in a call to the pedi and he went to school today on a 20mg.
    Your help/advice would be greatly apprecaited.
    Thanks,
    Sarah
     
  2. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Sarah,

    Adderall can certainly intensify or cause ticks. My son had two "tick type" movements but his adderall was reduced this fall (due to a decrease in his hyperactivity so he only takes 10 on school days and 5 on the weekend) and they pretty much went away.

    I would definately place a call to the doctor; especially if he is complaining that his eyes are bothering him.

    Sharon
     
  3. Karen & Crew

    Karen & Crew New Member

    I'd definitely call his doctor. The stimulants sometimes cause the tics. Adderrall didn't cause my difficult child to tic but Focalin XL did. Odd since they're all stimulants. Maybe a switch to a different drug would help.
     
  4. DDD

    DDD Well-Known Member

    Do call the Doctor. Not all stimulants cause tics but it does
    vary from child to child. Some are tic free with Concerta or
    Ritalin while others it is reverse. I would not wait too long.
    Hugs. DDD
     
  5. TerryJ2

    TerryJ2 Well-Known Member

    I agree.
     
  6. busywend

    busywend Well-Known Member Staff Member

    My difficult child had tics before ever trying medications. However, they did come and go and change. She did fine on 20mg of Aderall - bumped it to 30mg and the tics magnified times 10. We went back down to 20mg. and these days there is rarely a tic to be seen or heard.
     
  7. barboga

    barboga New Member

    No tics with the Adderall but it kicked Jake into this extermely agressive mode.
     
Loading...